Effexor discontinuation symptoms: Missed 2 days (150 mg)

Posted by behrouz @behrouz, Aug 19, 2020

My son, who is 17, has missed 2 days of his Effexor (150 mg) and is now experiencing anxiety. He has already started taking the medication again, which apparently takes a while to build up again. In the meantime, what can be done to relieve some of his symptoms? He does not like taking OTC sleeping aids as he says it makes him more agitated. Any thoughts or suggestions?
Thank you!

Interested in more discussions like this? Go to the Depression & Anxiety group.

@marylcamp67, Apparently OTC meds aren't working for controlling your nausea.. Have you tried olanzipine? Sometimes it can be paired with mirtazapine for an even more powerful punch against nausea. I've struggled with it too in my own taper…and yes it is awful. And especially when chronic and the normal drugs do not work, or you build tolerance to them. But, talk to your provider, because there are alternatives to the regular "go-to" meds available. Not all docs know or recocognize them because their use is "off-label". Stay in touch.

REPLY
@marylcamp67

I take xanax for sleeping and it helps a lot. What's so funny about me is that I am so sick with nausea during the day and at night I get some relief. I don't understand. Perhaps its the xanax relaxing me and eliminating the Effexor withdrawals. I look forwarding to each evening (counting the hours) when it is time to go to bed and dread getting up in the morning. Anyone going through what I am I bless you a speedy recovery.

Jump to this post

Take one or a half one in the am maybe. Klonopin is getting me through my prozac withdrawals 3 times a day and zofran as the guy mentioned below

REPLY
@marylcamp67

What does half life mean? I DO NOT WANT TO GO ON IT AGAIN!

Jump to this post

Half life is how long the drug stays in your systen. That is why you feel crummy if you ever missed a pill because effexors half life is so short. Where prozac has a half life of five days most are only hours. That’s why they also came up with extended release. Effexor XR. They often use prozac in low dose form to manage the weening of Effexor that is what saved me in the beginning going off Effexor.

REPLY

@marylcamp67 – See if you can get Zofran for your nausea. Works very well.
Also, when you go to sleep your stomach also sleeps- unless there is something acute going on.
I often can’t wait until bedtime when all symptoms disappear!

REPLY

I have been taking Zofran and it doesn't work. I too often wait until bedtime when all symptoms disappear. I am going to an ENT Dr. today to see if I have a inner ear problem. Thank you for responding. I wish you well.

REPLY
@sears

You only take the Valium or klonopin twice per week? I know mirtazapine is great for anxiety. I took it for two months. Even with dosage adjustments it made me too lethargic.

Jump to this post

I take 1 mg twice a day of Klonopin for anxiety and sometimes.5 midday if necessary. Had to get off anti depressants due to side effects and they didn’t work

REPLY
@sunshinestacy

I take 1 mg twice a day of Klonopin for anxiety and sometimes.5 midday if necessary. Had to get off anti depressants due to side effects and they didn’t work

Jump to this post

How long have you been taking this much Klonopin?

REPLY
@doorman

How long have you been taking this much Klonopin?

Jump to this post

For at least a year after about 10
Years of Ativan same dose but stopped working after that long. I have severe anxiety disorder and ptsd and it just makes me like normal people never loopy or high or anything.

REPLY
@doorman

I take the Mirtazapine 1.5 hrs. before bed. It helps me sleep 6-7 hrs. Doesn’t do much for depression. It’s sedating quailties are wonderful. But not to be taken full dose in the a.m. Never makes me tired the next day. Been on it 2 yrs. now. The benzos, quite frankly, scare me. I’m experimenting with two times a week….in a row. 5 days off…..sometime even two weeks. Hoping to not reach any tolerance…..or dependence. We’ll see how it goes.

Jump to this post

All physchiatric drugs are scary. Mirtazipine is NOT a benign drug.

REPLY
@sears

All physchiatric drugs are scary. Mirtazipine is NOT a benign drug.

Jump to this post

Drugs affect different people differently…lol…..I have never had a problem with Mirtazapine, but I do agree…..psychiatric drugs ARE scary……not to be messed with.

REPLY
@sears

My story is much like yours. I had a physchiatrist who told me I needed Xanax and Paxil for over 25 years. I suffer from debilitating anxiety and panic. No known reason. I’m 67. Last year when the Xanax “turned on me” the best way I know how to put it, LOL, I expressed my desire to discontinue and begin tapering. To make a long story short my doctor totally abandoned me, refused to take my phone calls, office staff was hanging up on me, etc. etc. I had no prescriptions left and even though I live in a very large city couldn’t find a new doctor willing to take on another doctor’s benzo addict. I wound up in the hospital and was put on all kinds of crazy physch meds when in actuality I was in withdrawal from the abrupt cessation of the Xanax. No physchiatrist at a very well known hospital here would acknowledge or admit I was in withdrawal. Another long story short after leaving the hospital with about 5 different meds making me horribly worse I did find a compassionate, caring doctor who is now helping me out of this mess. This has not been a good year! Thank God I have a loving husband of 48 years and two great sons. Doing pretty darn good now.

Jump to this post

@sears, I was reading an older post of yours about your situation of being hospitalized for unknown reasons, but in reality you were in withdrawals! I had a very similar incident many years ago before we knew how devastating benzos can lbe. I was the one who finally figured it out and made the mistake of jumping back on the drug out of desperation to feel better. And now years later I feel like you, that the klonopin finally " turned on me". I think you have used that term in several posts. I would really like to know the details of your experience when that happened to you. Thank you.

REPLY

I have the same problem and I took .5 mg clonazepam and feel much better

REPLY
Please sign in or register to post a reply.
  Request Appointment